Prednisone , steroids

Prednisone , steroids

Well today is finally August the 6th, I say this because I am all Jacked up on Prednisone and didn't sleep at all last night ! Bad few days, my legs, knee joints really said nope no more today, we a re finished, started locking up, popping, cracking, barely walked into my Ortapedics office to get steroid injections, but with that being said my pain is subsiding and I can walk, I just can't sleep. Usually I'm so ready for my bed during a flare. But o choose to stay off of Narcotics of any kind and the price I pay is the sleeplessness , bubble face as I Call it, and I tend to be over emotional, crying , agitated easily. Anyone having this roller coaster ride. Desperate for information and ideas. Thanks for listening.

11 Replies

  • Hi

    I can't speak for absolutely everyone, but yes - everyone. 😀

    Steroids are quite powerful things, they definitely help massively with pain and inflammation but at some cost emotionally and also physically after extended use.

    I recognise all the things you mention. Thankfully I haven't been on them for some time now though.


  • I loveeeee prednisone, I know it's bad, but I call it the magic pill,even for a few days! Do all u can. I have access to a local pool, I do easy exercises( with lots of sun block on)and. use the extra energy to do all the things I can't do, when I am "locked up"I write this at 2:am in the morn, I take advantage of my " moving time" I do slip in a .25 Xanax, my prescription for it is AS NEEDED! My dr is very frugal on writing that RX FOR ME.. BUT I STrted INJECTABLE ENBREL 50 mg 8 weeks ago. It's finally kicking in! I am 77 with an 18 yeR old mind set! I was a very productive mover and shaker when I was young, and I have a good support system. Which is essential. I have a husband 82) that is extremely difficult to deal with, so that exacerbates my stress ! Appreciate the energy, use the wake up time GO u tube,and good books, and spa music! COUNT THE DO'S,vs the dont's🌻😊 Make the good days count! Good luck,💐💐

  • Sounds like me on prednisone!!! :-)

  • Poor you. I'm on my second course of Prednisone im a bad sleeper anyway so I'm not sure if taking these meds are having an impact. I had a couple of glasses of red wine and had a nice night with good friends last night. I don't tend to be a social as I used to be I find having the energy and desire to get ready daunting at times. I slept like a log probably because I was happy and relaxed and feel pretty good today. I don't know if any of this will be of help to you but sometimes we don't realise the impact pain has on our lives and how much we can't do anymore. Take care of yourself and treat yourself as kindly as you would others. I often listen to a meditation CD to help me sleep and having a glass of water by the bed because I get so hot as night also helps.


  • Hello

    I really wish I could tolerate steriods because it was the only thing so far that helped me with the pain and swelling. For the first time in months my body was able to move freely, without effert. I enjoyed my new freedom eventhough I was weepy and easily agitated.

    We all have to weigh the benefits against the risks of all our drugs that we take. I was willing to put up with crying at the drop of a hat... but a month into taking steriods, I started to hear voices...Thank God the voices were friendly lol. So needless to say I have to struggle with the swelling and pain until the mtx kicks in.

    Take care


  • Hi I've recently finished a six week course of Prednisalone, first time of taking it and I was so scared of all the side effects that I had read about..fortunately in my case my face didn't balloon nor did I have a ravenous appetite , the benefits were impressive and for those six weeks I was ' my old self', full of energy and my body was virtually pain I'm noticing the RA returning and with it the fatigue which I find so debilitating...good luck

  • Yeah - 6 weeks is a short course though, give it a year and then look in the mirror. 😳

    I didn't really get a 'moon face', but when I see pictures of how I was after being on 20mg of pred for a year, I just. Look. Baaaad. 😨

    But hey, without I would have been in bed probably, we do what we have to do.

  • Did you put a load of weight on in the year that you took Prednisalone? And did you find the 'good' benefits stopped as soon as you stopped taking it?..sorry for so many questions but I'm quite new to this. Thanks.

  • No problem, that's what the forums are for. 🙂

    It's not a short answer I'm afraid. I've been on and off prednisone over the years. At first I was diagnosed with reactive arthritis and prescribed prednisolone and Diclofenac. The pred was amazing and I quickly felt better, came off it and was told that would probably be it.

    Then it came back with a vengeance, same cycle again.

    Then it came back and didn't go away, I was told it was 'becoming chronic' put on methotrexate and prednisolone. After 16 weeks I was as bad as ever, admitted to hospital for 14 days for 'observation' and after one night - literally overnight, felt loads better.

    The inflamed joints went down slowly, I weaned off prednisolone and continued on MTX.

    Then I got more and more side-effects off the MTX, eventually (after switching to injections) coming off it and going through all of the other DMARDS and either having no effect or having severe adverse reactions to them.

    This was over about 7 years or so. I was on and off prednisone and on it for a year when we were trying to conceive (at the time the advice was for men to come off whatever I was on so was left on just steroids or nothing).

    For most of this time I felt pretty rotten, not just pain but feeling dreadful, I didn't really have much of an appetite so didn't really gain that much weight.

    It does give me an appetite (and not in a healthy way) sometimes and there is a definite steroid 'hunger' that makes you eat and eat and eat, but like I say I was on and off it. The appetite wasn't a permanent feature for me, but it still messes with your body and makes you swell up in weird ways.

    Now I'm diagnosed as having RA (not convinced) and on Humira, thankfully I haven't been on steroids for years.

    Some people put on loads of weight though, we all vary.



  • Tricy26 just read you're mail I have all the same problems as you side affect bad waiting to hear about parathyroid injection but it is the most costly and dose not seem to have bad affects

  • Thanks Ade, it does seem like our meds have only a limited time scale when we feel any's only 3 weeks since I stopped the Prednisalone and to be honest I feel like I'm back to square one..have only been on Sulphasalazine for a month and still waiting to see if it works fo me, ( taking Hydrochloroxine as well)... But I feel like I am walking through treacle, hard going at the moment.. Thanks again

    Kate x